Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 16, 2021, 6:31 PM CDT for Harper County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 6:31 PM CDT (23:31 UTC)
- Expired
- Jul 16, 2021, 7:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Wichita, KS
County Harper County, KS
The radar
The Vance AFB radar (KVNX), 43 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
458 WWUS83 KICT 162331 SPSICT Special Weather Statement National Weather Service Wichita KS 631 PM CDT Fri Jul 16 2021 KSZ091-170000- Harper KS- 631 PM CDT Fri Jul 16 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Harper County in south central Kansas... * Until 700 PM CDT. * At 628 PM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall near Anthony... moving southwest at 5 mph. * Wind gusts of 40 to 50 mph and pea size hail will be possible with this storm. * Locations impacted include... Anthony and Bluff City. LAT...LON 3717 9804 3715 9783 3700 9784 3700 9801 TIME...MOT...LOC 2330Z 035DEG 6KT 3712 9793 $$ BUTLER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:55 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 16, 3:55 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Wichita KS 355 PM CDT Fri Jul 16 2021 .SHORT TERM...(This evening through Monday night) Issued at 349 PM CDT Fri Jul 16 2021 Main forecast challenge: Thunderstorm chances over the next few days. As of late this afternoon, a weak surface front extended from near the Oklahoma Panhandle across east-central Kansas to central Missouri. Will maintain a 20-30% chance of thunderstorms in south-central/southeast Kansas Tonight where modest 925-850 mb convergence is progged with higher precipitable water of 1.5-1.75 inches. Even though any storms that manage to develop are expected to be isolated to widely separated in coverage, they would be high-efficiency rainfall producers. Other convection clusters are expected to continue developing over the central High Plains through this evening, with a south-southeastward propagation overnight. Will maintain a 15-20% probability for thunderstorms in central KS for late tonight into Saturday morning, although better chances for storms should be over the High Plains. Otherwise not much change expected for Saturday-Saturday night with the front lingering over southern Kansas, with humid conditions and slight chances for a thunderstorm. The short-medium range guidance indicates that upper level high pressure will develop and strengthen over the Rockies Sunday into Monday, with a mean longwave upper trough in the eastern CONUS. A shortwave is progged to slide south-southeastward along the eastern periphery of the Rockies High, across the Central Plains Sunday into Monday. This shortwave will encounter anomalously high moisture across the Central Plains and should lead to higher chances of a thunderstorm complex or two moving through our forecast area. At this juncture, Sunday night appears to have the highest storm chances. This wave should also push the front southward out of Kansas by Monday. .LONG TERM...(Tuesday through Friday) Issued at 349 PM CDT Fri Jul 16 2021 Medium range models are in good agreement indicating that the Rockies upper-level high will tend to persist. After some modest relief from the heat and humdity early in the week, temperatures will slowly modify back to around seasonal climatology by Thursday/Friday. Will maintain dry weather during this period. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1242 PM CDT Fri Jul 16 2021 * Conditional TSRA risk through tonight (southern KS) * Increased risk of TSRA this weekend The low CIGs from earlier today continue to mix out and rise, although MVFR conditions will linger a bit longer into the afternoon hours. It's possible low CIGs/VIS could redevelop tonight with moist low-levels and an easterly, upslope flow. However, confidence wasn't high enough to go with MVFR, or lower, conditions just yet. Regarding the TSRA potential, a few TSRA may be able to redevelop this afternoon through this evening across parts of southern Kansas, but the risk appears too conditional for a mention in the TAFs for now. Additionally, TSRA developing over the High Plains may attempt to approach north-central KS tonight, but similarly, confidence is too low for a mention. EXTENDED PLANNING OUTLOOK: A frontal boundary draped across the area may continue to support a risk for TSRA through the weekend. Martin && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 71 89 70 88 / 20 20 20 40 Hutchinson 69 90 68 89 / 20 20 20 40 Newton 69 88 69 87 / 20 20 20 40 ElDorado 69 88 69 87 / 20 20 20 40 Winfield-KWLD 70 90 70 89 / 30 20 20 40 Russell 67 90 68 88 / 20 20 40 40 Great Bend 69 89 68 87 / 20 20 30 40 Salina 68 91 68 90 / 10 20 30 40 McPherson 68 89 68 87 / 10 20 20 40 Coffeyville 69 88 70 89 / 30 20 20 30 Chanute 70 87 70 87 / 20 20 20 30 Iola 69 87 69 85 / 10 20 20 30 Parsons-KPPF 70 88 70 88 / 30 20 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...JMC LONG TERM...JMC AVIATION...RM
Hazardous weather outlook, Jul 16, 5:00 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 500 PM CDT Fri Jul 16 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-172200- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 500 PM CDT Fri Jul 16 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Isolated to widely scattered thunderstorms are expected across south-central and southeast Kansas. An isolated strong to marginally severe storm is possible with gusts of 50 to 60 mph and dime to quarter size hail. Localized very heavy rainfall amounts can be expected. Minor to moderate river flooding will continue along the Neosho River, with minor river flooding occurring along the Verdigris and Fall Rivers. In addition, several county flood warnings remain in effect for southeastern Kansas. Please refer to the latest flood statements for more details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periodic chances for thunderstorms will continue across the region Saturday through Monday, with the highest chances occurring late Sunday into Monday. A handful of strong to marginally severe storms are possible during this period, along with pockets of very heavy rainfall and localized flooding. River flooding is expected to continue along the Neosho and Verdigris Rivers in Southeast Kansas this weekend. Please refer to the latest flood statements for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jul 16, 5:06 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Wichita KS 506 PM CDT Fri Jul 16 2021 KSZ082-083-091-092-162230- Harper KS-Sumner KS-Sedgwick KS-Kingman KS- 506 PM CDT Fri Jul 16 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northeastern Harper County in south central Kansas... Northwestern Sumner County in south central Kansas... Southwestern Sedgwick County in south central Kansas... Southeastern Kingman County in south central Kansas... * Until 530 PM CDT. * At 504 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Norwich, or 12 miles south of Cheney...moving southeast at 10 mph. * Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Norwich. LAT...LON 3746 9803 3759 9785 3747 9766 3729 9780 TIME...MOT...LOC 2206Z 318DEG 7KT 3747 9786 BUTLER
Special weather statement, Jul 16, 5:29 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wichita KS
529 PM CDT Fri Jul 16 2021
KSZ091-092-162300-
Harper KS-Sumner KS-
529 PM CDT Fri Jul 16 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
East central Harper County in south central Kansas...
Southwestern Sumner County in south central Kansas...
* Until 600 PM CDT.
* At 528 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles south of Argonia, or 12
miles east of Anthony...moving south at 10 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Caldwell and Freeport.
LAT...LON 3700 9781 3720 9787 3726 9770 3707 9752
3700 9757
TIME...MOT...LOC 2229Z 346DEG 7KT 3716 9780
BUTLERSpecial weather statement, Jul 16, 5:34 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Wichita KS 534 PM CDT Fri Jul 16 2021 KSZ082-083-091-092-162300- Harper KS-Sumner KS-Sedgwick KS-Kingman KS- 534 PM CDT Fri Jul 16 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northeastern Harper County in south central Kansas... Northwestern Sumner County in south central Kansas... Southwestern Sedgwick County in south central Kansas... Southeastern Kingman County in south central Kansas... * Until 600 PM CDT. * At 532 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Norwich, or 11 miles west of Conway Springs...moving southeast at 20 mph. * Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Norwich. LAT...LON 3751 9799 3754 9773 3738 9765 3732 9788 TIME...MOT...LOC 2234Z 320DEG 18KT 3745 9784 BUTLER
Special weather statement, Jul 16, 6:01 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Wichita KS 601 PM CDT Fri Jul 16 2021 KSZ091-092-162330- Harper KS-Sumner KS- 601 PM CDT Fri Jul 16 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Harper County in south central Kansas... Southwestern Sumner County in south central Kansas... * Until 630 PM CDT. * At 559 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 8 miles southwest of Argonia, or 10 miles east of Anthony...moving southwest at 5 mph. * Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Bluff City and Freeport. LAT...LON 3700 9793 3722 9797 3724 9771 3700 9763 TIME...MOT...LOC 2300Z 032DEG 6KT 3716 9784 BUTLER
Special weather statement, Jul 16, 6:17 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Wichita KS 617 PM CDT Fri Jul 16 2021 KSZ092-162345- Sumner KS- 617 PM CDT Fri Jul 16 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... West central Sumner County in south central Kansas... * Until 645 PM CDT. * At 615 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 8 miles southeast of Argonia, or 11 miles north of Caldwell...moving southwest at 5 mph. *Wind gusts up to 45 mph will be possible with this storm. * Locations impacted include... Mayfield and Milan. LAT...LON 3731 9762 3722 9744 3710 9767 3724 9773 TIME...MOT...LOC 2317Z 032DEG 6KT 3719 9764 BUTLER
Special weather statement, Jul 16, 6:31 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 631 PM CDT Fri Jul 16 2021 KSZ091-170000- Harper KS- 631 PM CDT Fri Jul 16 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Harper County in south central Kansas... * Until 700 PM CDT. * At 628 PM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall near Anthony... moving southwest at 5 mph. * Wind gusts of 40 to 50 mph and pea size hail will be possible with this storm. * Locations impacted include... Anthony and Bluff City. LAT...LON 3717 9804 3715 9783 3700 9784 3700 9801 TIME...MOT...LOC 2330Z 035DEG 6KT 3712 9793 BUTLER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:04 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 56 min |
| Jul 15, 7:31 PM CDT | Special Weather Statement | ICT | Woodson | 59 min |
| Jul 15, 8:22 PM CDT | Special Weather Statement | ICT | Elk | 53 min |
| Jul 15, 9:37 PM CDT | Special Weather Statement | ICT | Labette, Neosho | 53 min |
| Jul 15, 10:41 PM CDT | Special Weather Statement | ICT | Labette | 34 min |
| Jul 15, 11:04 PM CDT | Areal Flood Warning | ICT | Butler, Elk, Neosho, Wilson | 11 hr |
| Jul 15, 11:13 PM CDT | Special Weather Statement | ICT | Cowley | 62 min |
| Jul 16, 2:56 AM CDT | Areal Flood Warning | ICT | Allen, Greenwood, Woodson | 7 hr |
| Jul 16, 4:08 AM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 30 hr |
| Jul 16, 6:15 AM CDT | River Flood Warning | ICT | Wilson | 14 hr |
| Jul 16, 7:09 AM CDT | River Flood Warning | ICT | Wilson | 34 hr |
| Jul 16, 7:12 AM CDT | River Flood Warning | ICT | Labette, Neosho | 3 days |
| Jul 16, 8:23 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 71 hr |
| Jul 16, 8:23 AM CDT | River Flood Warning | ICT | Montgomery | 68 hr |
| Jul 16, 8:42 AM CDT | River Flood Warning | ICT | Neosho | 36 hr |
| Jul 16, 8:42 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 3 days |
| Jul 16, 8:42 AM CDT | River Flood Warning | ICT | Allen, Neosho | 50 hr |
| Jul 16, 8:42 AM CDT | River Flood Warning | ICT | Allen | 35 hr |
| Jul 16, 10:22 AM CDT | Areal Flood Warning | ICT | Neosho, Wilson, Woodson | 24 hr |
| Jul 16, 4:29 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Jul 16, 4:52 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 42 min |
| Jul 16, 5:06 PM CDT | Special Weather Statement | ICT | Kingman | 24 min |
| Jul 16, 5:29 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Jul 16, 5:34 PM CDT | Special Weather Statement | ICT | Kingman | 26 min |
| Jul 16, 6:01 PM CDT | Special Weather Statement | ICT | Harper | 29 min |
| Jul 16, 6:17 PM CDT | Special Weather Statement | ICT | Sumner | 28 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.